I did not purposely suddenly cease taking one of my medications. And it was certainly not purposeful that the one I stopped was the same one that a friend had said gave her withdrawal symptoms within 24 hours...
And I didn't realize that my symptoms were withdrawal symptoms because I was not really in working condition of any type. However, after my third night of heart-pounding nightmares that prevented me from getting any kind of restful sleep I picked up my prescription (at long last) and read the information from the manufacturer:
Side effects of suddenly stopping the medication (and can occur within hours for some)
My primary complaints:
I couldn't help but notice a striking similarity in these lists (ha!)
Also, the fact that I slept like a baby and lost all my weird anxiety headache confusion crap the day after I resumed the medication.
I WANT OFF OF VENLAXINE. Why? Because it freaks me out that ther is such a strong reaction to the presence or absence of this drug. And it is not approved for people with bipolar and is known to cause bouts of hypomania and anxiety and I would like to not be on so many medications.
NOTE: I will NOT be taking myself off of ANY of my medications without scrupulous supervision by my psychiatric care providers. Just to dispel any concerns in this arena.
I am going to (really I am) contact my psychologist tomorrow to reschedule AND I will call my psychiatrist's office to schedule a medication consult. Or by phone. Or whatever. I kind of wish I hadn't had this very dramatic demonstration of the powerful (and real) effect that this drug has on my brain.
I have never used illicit drugs.
I have never been drunk.
This is because I am a control freak law abiding person who jealously guards my own brain cells.
But then again I go and regularly consume these ridiculously powerful medications that alter my already wacky brain chemistry and frankly scare the crap out of me sometimes.
Greatful Crap: NO MORE NIGHTMARES (or at least only the regular kind. I shudder to think of even one more night of heart-pounding terror every time I closed my eyes)
met a new family member
took all my meds at a good time (bupropion, venlafaxine, lamotrigine)
stopped scratching my frickin' wrist (and have no desire whatsoever to do so. I'm writing it off as another side-effect of the withdrawal. Sudden and severe anxiety caught me off guard)
Quaker, teacher, parent,